Jump to content

Whole: short-term citalopram


Whole

Recommended Posts

Taken citalopram last year on the 13 th of August 2019 20 mg then on the 24 th of August changed to 10 mg then stopped altogether on the 30 th of August 2019 only been on them for 17 days still having withdrawals symptoms, the worst is intrusive thoughts

Just now, Whole said:

Taken citalopram last year on the 13 th of August 2019 20 mg then on the 24 th of August changed to 10 mg then stopped altogether on the 30 th of August 2019 only been on them for 17 days still having withdrawals symptoms, the worst is intrusive thoughts

Can anyone help me please I'll be so grateful

Link to post
  • Moderator

Welcome to SA, Whole.  I'm sorry you're having these difficult symptoms.

 

You have had an adverse reaction to Citalopram.  As Brassmonkey, one of our moderators, has written, some people’s chemical makeup just isn’t compatible with psych drugs and their body immediately tries to reject them, but in doing so throws itself into chaos.  It can happen after only a few doses, as it did with you. 

The damage is not permanent, and you will recover.  Unfortunately, we can't predict how long it will take.  What are your other symptoms besides intrusive thoughts?

 

Adverse reaction symptoms are very similar to withdrawal symptoms.  So that you have a better idea of what you're experiencing, here is some information on withdrawal.

 

What is withdrawal syndrome.

 

Glenmullen’s withdrawal symptom list.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of April 10: 13mgai.  Taper is 31% complete.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
26 minutes ago, Gridley said:

Welcome to SA, Whole.  I'm sorry you're having these difficult symptoms.

 

You have had an adverse reaction to Citalopram.  As Brassmonkey, one of our moderators, has written, some people’s chemical makeup just isn’t compatible with psych drugs and their body immediately tries to reject them, but in doing so throws itself into chaos.  It can happen after only a few doses, as it did with you. 

The damage is not permanent, and you will recover.  Unfortunately, we can't predict how long it will take.  What are your other symptoms besides intrusive thoughts?

 

Adverse reaction symptoms are very similar to withdrawal symptoms.  So that you have a better idea of what you're experiencing, here is some information on withdrawal.

 

What is withdrawal syndrome.

 

Glenmullen’s withdrawal symptom list.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

Thank you so much gridley, I really need some comfort, others symptoms are I feel like I haven't had a shower for weeks and I shower everyday, I have shakes slight sweatness, the worst are intrusive thoughts and anxiety, I only taken them for seventeen days last year, I can't believe this is still happening to me, it's horrible, I feel like I'm never going to get better

Link to post

I just don't feel like doing anything, my body feels like an old people body, thank you for responding to me, I really need support

Link to post
  • Moderator
17 minutes ago, Whole said:

Thank you so much gridley, I really need some comfort, others symptoms are I feel like I haven't had a shower for weeks and I shower everyday, I have shakes slight sweatness, the worst are intrusive thoughts and anxiety, I only taken them for seventeen days last year, I can't believe this is still happening to me, it's horrible, I feel like I'm never going to get better

I am so sorry you're having to go through this.  All of us are shocked when these supposedly innocuous drugs have such a terrible effect, but absolutely will get better.   All the symptoms you describe are typical withdrawal/adverse reaction symptoms.  I do recommend you try the magnesium and the omegas (one at a time and starting at a low dose).  They can be really calming to the nervous system.

 

Here are some links to help with anxiety.  The last link on the restorative yoga pose really helped me with anxiety.  If you aren't limber enough to get your legs on the wall, hooking your lower legs over a chair while lying on the floor will also work.

 

 
We also recommend epsom salt baths.  They are very calming.
 
You are going to be fine.  I know it doesn't seem that way now, but you will recover.  This site's administrators, moderators and members are a very supportive and knowledgeable group with a wealth of knowledge on dealing with the effects of these drugs.

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of April 10: 13mgai.  Taper is 31% complete.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
1 hour ago, Gridley said:

Welcome to SA, Whole.  I'm sorry you're having these difficult symptoms.

 

You have had an adverse reaction to Citalopram.  As Brassmonkey, one of our moderators, has written, some people’s chemical makeup just isn’t compatible with psych drugs and their body immediately tries to reject them, but in doing so throws itself into chaos.  It can happen after only a few doses, as it did with you. 

The damage is not permanent, and you will recover.  Unfortunately, we can't predict how long it will take.  What are your other symptoms besides intrusive thoughts?

 

Adverse reaction symptoms are very similar to withdrawal symptoms.  So that you have a better idea of what you're experiencing, here is some information on withdrawal.

 

What is withdrawal syndrome.

 

Glenmullen’s withdrawal symptom list.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

Thank you so much I really like the yoga video

Link to post
  • manymoretodays changed the title to Whole: Short-term citalopram
  • 5 months later...

@Whole

Hi Whole, how are you doing these days?

You posted on the 4th day of my adverse reaction to a different SSRI (Sertraline). 

Please update us on any improvements.

2nd of April 2020 - 7th of April 2020 Sertraline 50 mg (adverse reaction).

 

2nd of August 2020 Omega 3 fish oil 1000mg (currently on).

Link to post
  • ChessieCat changed the title to Whole: short-term citalopram

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy